Docetaxel extravasation results in significantly delayed and relapsed skin injury

0

“The current report presents the case of a breast cancer patient who developed a significantly delayed skin reaction one day after docetaxel extravasation, a rare skin manifestation, and relapsed one week subsequently.” Chang et al (2014)

Reference:

Chang, P.H., Wang, M.T., Chen, Y.H., Chen, Y.Y. and Wang, C.H. (2014) Docetaxel extravasation results in significantly delayed and relapsed skin injury: A case report. Oncology Letters. 7(5), p.1497-1498.

Abstract:

Chemotherapeutic agents can result in extravasation, which is considered to be a serious complication. The increasing number of exposures to different cytotoxic agents experienced by each patient may enhance the prevalence of this complication. Docetaxel is widely used in the treatment of numerous solid tumors. Thus, the current report presents the case of a breast cancer patient who developed a significantly delayed skin reaction one day after docetaxel extravasation, a rare skin manifestation, and relapsed one week subsequently. This unusual clinical presentation is an indicator that practitioners are required to carefully monitor the patient for further cutaneous reactions in the weeks following extravasation to observe any additional adverse reactions.

Other intravenous and vascular access resources that may be of interest (External links – IVTEAM has no responsibility for content).

Main page

Share.

Comments are closed.

Free Email Updates
Join 5.5K IVTEAM members. Subscribe now and be the first to receive all the latest free updates from IVTEAM!
100% Privacy. We don't spam.